MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number 75019
Medical Device Problem Codes Complete Blockage (1094); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
An end user reported an issue with a picc from a bioflo picc (valved) 5fdl-55cm maximal barrier nursing kit.The patient's catheter was removed due to it not functioning as intended.Upon examining the removed picc, it was noted the catheter line was occluded.The patient did not experience any adverse effects or harm due to this incident.
 
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of picc device was occluded cannot be confirmed since no complaint sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Potential contributing factor for an occluded picc that is in situ is inadequate flushing that results in thrombosis and/or fibrin sheath formation.Since picc was placed and in use for 3 weeks before occlusion was observed, a manufacturing related device non-conformance is unlikely to have contributed to the occlusion issue.Prior to being placed in the tray, the catheter is 100% inspected at the top-assembly and sub-assembly levels to ensure lumen patency.Dhr review of the packaging/assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the dfu (directions for use) that is supplied with this picc device contains the following directions for catheter care/maintenance: flush the catheter after every use, or at least every seven days when not in use, to maintain patency.Use a 10 ml syringe or larger.Flush the catheter with a minimum of 10 ml of sterile normal saline, using a "pulse" or "stop/start" technique.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.Precaution: never forcibly flush an obstructed lumen.If either lumen develops a thrombus, first attempt to aspirate the clot with a syringe.If aspiration fails, consult institutional protocol for management of thrombosis.Avoid sharp or acute angles during insertion which may compromise catheter functionality.Catheter maintenance: it is recommended that institutional protocols be followed for all aspects of catheter care, use and maintenance.The following care, use and maintenance information is not intended as a substitute for institutional protocol, but rather, to describe guidelines and recommendations that can be used successfully with the bioflo picc with endexo and pasv valve technology.General catheter care and use: use aseptic technique during catheter care and use.Use standard and universal precautions during catheter care procedures.Never leave catheter uncapped.Do not use clamps, or instruments with teeth or sharp edges on the catheter, as catheter damage may occur.Potential complications/adverse events: catheter occlusion; catheter malfunction.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17644478
Report Number1317056-2023-00116
Device Sequence Number5970490
Product Code LJS
UDI-Device IdentifierH965750191
UDI-PublicH965750191
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2024
Device Catalogue Number75019
Device Lot Number5763960
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer11/01/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight66 KG